PSORIASIS (and urticaria)

Psoriasis and Urticaria

I was going to make this into two categories but there is only so much you can say about being itchy. Although really the itching is the least of my problems!

urticaria is also known as hives and I was born with it. I am dermographic..meaning you can use a fingernail to write a phone number on my arm..it will come up red and wealted and the number can still be seen half an hour later!

Heat sets it off. Friction (so toweling myself down after a bath covers me in red marks) and anything Im even slightly sensitive to causes my face to break out in a lurid and alarming rash.

I take 180mg of fexofenadine a day which stops most of that, and the constant depressing itching and swelling.

Psoriasis is not so easy to treat. Its awful on my feet, for which I use flexitol (see product reviews) and my scalp is so affected my hair is falling out. Its under control on the rest of my body. I use multiple products to control it which will all be reviewed in time.

That itches too.

 

Its depressing and stressful, the kicker being the more I stress about it the worse it makes it. Out of everything in my complex diagnosis this is the most flat out ANNOYING!!!

 

Scalp psoriasis

NOT attractive

Dandruff? Nope..its not that easy to fix!

This is my..ear. My poor scalp! Those flakes are a nightmare. Unsightly and itchy and depressing. I have a constant rain of flakes on my shoulders.

steroid shampoo cleared it up for a while but it came right back. My tactic for dealing with it in public is to brush all the flakes out, then tie my hair back and hairspray it..then don't scratch it or the flakes happen!!

Its so incredibly irritating, painful and sore. I think the effect on mood is underestimated. I also have bipolar and the irritation and never ending nature of it really gets me down.

It also makes me feel really unattractive. I mean, I don't feel like Aphrodite or anything on a normal day, but this really makes me feel awful. It doesn't help when spiteful people make comments like "druf" and "scabby" either.

My hair is currently falling out. This picture is actually three months old but it looks SO bad right now I didn't want to put the picture up on a website unsuspecting NHS customers are being directed to!

Currently I am treating it with Synalar steroid gel. I guess it must help someone or they wouldn't bother with it..but the synalar is having zero effect on it. It just really stings because it is an alcohol gel and I have raw open patches from scratching at my head in my sleep.

Thoughts and prayers people! Thoughts and prayers!